MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH BEND-TEMPL SM L69; TEMPLATE

OBERDORF SYNTHES PRODUKTIONS GMBH BEND-TEMPL SM L69; TEMPLATE
Model Number 329.607
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2019 during the surgery the malleable template being used to adapt it to the patient's anatomy, was broken when the tongue was folded.It was already weak enough to break.This report is for one (1) bend-templ sm l69.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progess, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Initial reporter reporters state: (b)(6).Lot number alert date correction to 10/11/2019 from 10/101/2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage.Visual inspection: bend-templ sm l69 was received at us cq.Upon visual inspection at cq, it is observed that the small part of the bending template got broken.It is also observed that the device was deformed at multiple location.There were few scratches observed on the surface of the device.Thus, the complaint is being confirmed.Device failure/ defect found? yes.Dimensional inspection (calipers: ca818): the width of the device near to the broken location was intended to be measuring from 2.8mm to 3.2mm and it was measured to be 2.91mm which is within specifications as per the drawing 329_607 rev.F.Document/ specification review: the following relevant drawings were reviewed during investigation: -bending template, short locking calcaneal plate: 329_607 rev.F no design issues were found which can contribute to this complaint condition.Complaint confirmed? yes.Investigation conclusion: a visual inspection, dimensional inspection, and document/ specification review were performed as part of this investigation.The complaint is being confirmed as the small part of the device got broken.While a definitive root cause could not be determined, it is possible that no product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot.Part # 329.607.Synthes lot # h480635 supplier lot # h480635 release to warehouse date: jan 18, 2018 supplier: tech-etch, inc.No ncr's were generated during production.Device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BEND-TEMPL SM L69
Common Device Name
TEMPLATE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9247054
Report Number8030965-2019-69748
Device Sequence Number18944775
Product Code HWT
UDI-Device Identifier10886982192103
UDI-Public(01)10886982192103
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number329.607
Device Catalogue Number329.607
Device Lot NumberH480635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer11/22/2019
12/04/2019
12/12/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date11/28/2019
12/10/2019
12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1